High alkaline phosphatase?
Asked: High alkaline phosphatase?
Hi! I have high cholesterol and am on Lipitor. My routine lab work showed elevated alkaline phosphatase. The doctor's office called and told me to go back to have it checked. I did. Still high. They called and told me to check it again in a month. I ended up going 3 + months later to have it checked again, and it is still high. My doctor's office just called and they want me to go for a liver CT. Have any of you had to do this? What were your results?
lipitor is notorious for liver damage. do NOT take anymore acetaminophen, tylenol or vicodin, and don't drink alcohol. Your AST will go up next if this keeps going. do not let your liver fail.
Lipitor is a statin drug that will reduce the amount of cholesterol.
Cholesterol is normally made in our body by the liver, if a person
doesn't take enough in by the foods they consume.It is used
to make cell membranes in the body. However,
too high of cholesterol (whether through the diet or because
of hereditary reasons) can go too high in the body and cause
clogging of the arteries or fatty liver disease.
Since this involves the liver, the doctors will check the liver
enzymes (ALT, AST,GGT, ALP(which is alkaline phosphatase)
to see if the drug is okay to use or if it has an affect on the liver
itself.However, only the ALT is most specific to the liver itself
because it is made mostly by the liver cells.The other enzymes
including the ALP are made in other areas of the body by
other cells.Having a Higher ALP level that stays elevated could
be coming from liver problem, the biliary area problem,
gallbladder or gallstone problem or even a bone problem
(like osteopenia or osteoporous).
No one blood testing is 100% accurate.Your doctor did the right
thing to wait awhile and have you go for more blood tests.When
the test constantly shows it as higher…then they will do other
film testing to be sure that the patient is okay.Blood testing
only gives the doctor an "idea" there is a problem…the other
tests will give them more to work with to make a diagnosis.
If the doctor feels the cause is the medications, he may switch
you to some other kind…but if this is a problem with the liver,
gallbladder or ducts…he has to find out for sure before he
proceeds to treat it.
If you have taken the drug and this elevation was not there before
and has just occurred…then it is more than likely it has nothing to
do with the medication.
I hope this information is of some help to you.